# SDR 2008FA0000738

- Difficulty date: September 13, 2008
- Submitted: October 31, 2008
- Operation: General aviation
- Aircraft: N69EC
- Make and model: Amd FALCON200
- Aircraft serial: 498
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Engine
- Condition: Making Metal
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

AFTER TAKEOFF, OVERSPEED WARNING LIGHT ILLUMINATED. RPM REDUCTION USING PROP GOVERNOR CONTROL NOT SUCCESSFUL & USED THROTTLE CONTROL TO REDUCE ENGINE RPM. LANDED WITHOUT INCIDENT. REPAIR STATION INSPECTED & DUPLICATED PROBLEM ON GROUND RUN. NO DISCREPANCIES EXCEPT AN EXTRUSION OF SMALL AREA TO THE TOP OF CRANKCASE ABOVE NR 2 CYLINDER (NO OIL LEAK NOTICED). BECAUSE OF THIS ABNORMALITY, REMOVED OIL FILTER & SUCTION SCREEN SHOWED SUBSTANTIAL METAL SHAVING & SMALL PIECES OF METAL AND 2 SMALL SILVER COLORED BALLS (SUSPECT BALL BEARING OF SOME SORT). ENGINE REMOVED FOR TEAR DOWN INSP & REPAIR. ENGINE TEAR DOWN REVEALED DESTRUCTION OF BOTH INTAKE & EXHAUST LIFTER BODIES OF NR 1 CYLINDER & EXTENSIVE DAMAGE OF ENGINE. ALSO FOUND SIMILAR LOOKING SILVER BALL EMBEDDED IN CRANKCASE UNDER ONE OF THE DAMAGED LIFTER BODIES.  SMALL BALL BEARINGS BELONG TO THE PROPELLER GOVERNOR, ENTERED ENGINE AND TRAPPED BENEATH LIFTER BODY. AS CAMSHAFT LOBE CYCLED TO ITS HIGHEST TRAVEL, BALL BEARING PRESSED AGAINST LIFTER BODY & CRANKCASE, LIFTER BODY FRACTURED & PIECES MOVED ALL INSIDE & CAUSED SUBSTANTIAL DAMAGE TO REST OF ENGINE.  (K)
